MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: refobacin bc r 1x40 us; item# 110034355; lot# 805bak0203.Femoral component option size f right; item# 00596401652; lot# 63868359.Stemmed nonaugmentable tibial component option cr/ps/lps size 7 for cemented use only; item# 00598605701; lot# 64021336.Articular surface size ef 12 mm height "use with plate 7; item# 00596405112; lot# 63054214 all poly petella standard cemented size 35 mm diameter 9.0 mm thickness; item# 00597206535; lot# 63932368.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Subsequently, four years after the initial procedure, the patient was revised due to subsidence of the tibial implant.During the revision it was noted that the tibial implant had subsided into extension varus, severe synovitis, and osteolysis.The femoral and tibial components were revised without complications.Attempts have been made and no further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.A review of the device manufacturing records of the semi finished product batch 805ba confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.Medical records were provided and reviewed by a health care professional.The review identified increased pain, varus deformity, workup shows complete failure of tibial baseplate with subsidence into varus.Pre-op diagnosis: aseptic failure, right knee.General anesthesia with adductor canal block, ebl 400ml.Patellar component did not need to be revised.50ml of bloody fluid removed.Severe polyethylene synovitis no sign of infection.Tibial component subsided into extension and varus.Femoral component well fixed and well aligned, cement removed from femur, femur explanted.Tibial component removed, osteolysis in the bone below the cement noted.Trial implants placed, excellent alignment, balance, and tracking.Final components placed, wound thoroughly irrigated, wound closed in layers, wound vac placed.Patient to recovery in satisfactory condition.No intraoperative complication noted.Based on the medical records received, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21713765
Report Number3006946279-2025-00032
Device Sequence Number9952513
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)210131(10)805BAK0203
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Catalogue Number110034355
Device Lot Number805BAK0203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight82 KG